Alert archive / Texas / Wind Advisories in 2010

Wind Advisory 8, NWS Amarillo, TX

April 13, 201010 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Apr 13, 2010, 4:29 AM CDT for 10 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Apr 13, 2010, 9:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2010, 4:29 AM CDT (09:29 UTC)
In effect from
Apr 13, 2010, 9:00 AM CDT
Expired
Apr 13, 2010, 8:00 PM CDT
In force
11 hr
Issued by
NWS Amarillo, TX

Counties Beaver County, OK, Cimarron County, OK, Texas County, OK, Dallam County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Roberts County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 113 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2010-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2010-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
2264 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

572 
WWUS74 KAMA 130929
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
429 AM CDT TUE APR 13 2010

OKZ001>003-TXZ001>010-131730-
/O.NEW.KAMA.WI.Y.0008.100413T1400Z-100414T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
429 AM CDT TUE APR 13 2010

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS
EVENING FOR THE OKLAHOMA PANHANDLE AND THE NORTHERN HALF OF THE TEXAS
PANHANDLE.

* TIMING: THE PRESSURE GRADIENT WILL STRENGTHEN ACROSS THE OKLAHOMA
  AND TEXAS PANHANDLES TODAY. THE WESTERN OKLAHOMA AND NORTHWEST
  TEXAS PANHANDLE WILL BE THE FIRST TO EXPERIENCE THESE STRONG WINDS
  AROUND MID MORNING...FOLLOWED BY THE REMAINDER OF THE ADVISORY AREA
  BEFORE MIDDAY. THESE STRONG WINDS WILL CONTINUE UNTIL EARLY EVENING
  WHILE DAYTIME HEATING PERSISTS.

* WINDS: SOUTHERLY WINDS WILL REACH SPEEDS OF 25 TO 35 MPH. WIND GUSTS
  ARE LIKELY TO PEAK AT 45 TO 55 MPH.

* IMPACTS: THESE STRONG WINDS MAY CAUSE YOU TO LOSE CONTROL OF YOUR
  VEHICLE...ESPECIALLY WHILE TRAVELING ON WEST TO EAST ORIENTED
  ROADWAYS. ALSO...THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH
  AND HAZARDOUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. MOTORISTS
SHOULD USE EXTRA CAUTION. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. 

BOATERS SHOULD AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND
PROTECTED AREAS.

&&

$$

NUNEZ
2 follow-up statements
004 
WWUS74 KAMA 131412
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
912 AM CDT TUE APR 13 2010

OKZ001>003-TXZ001>010-132230-
/O.CON.KAMA.WI.Y.0008.000000T0000Z-100414T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
912 AM CDT TUE APR 13 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
THE OKLAHOMA AND NORTHERN TEXAS PANHANDLE. 

* TIMING: THE PRESSURE GRADIENT WILL STRENGTHEN ACROSS THE 
  OKLAHOMA AND TEXAS PANHANDLES TODAY. THE WESTERN OKLAHOMA AND 
  NORTHWEST TEXAS PANHANDLE WILL BE THE FIRST TO EXPERIENCE 
  THESE STRONG WINDS AROUND MID MORNING...FOLLOWED BY THE 
  REMAINDER OF THE ADVISORY AREA BEFORE MIDDAY. THESE STRONG 
  WINDS WILL CONTINUE UNTIL EARLY EVENING WHILE DAYTIME HEATING 
  PERSISTS. 

* WINDS: SOUTHERLY WINDS WILL REACH SPEEDS OF 25 TO 35 MPH. WIND 
  GUSTS ARE LIKELY TO PEAK AT 45 TO 55 MPH. 

* IMPACTS: THESE STRONG WINDS MAY CAUSE YOU TO LOSE CONTROL OF 
  YOUR VEHICLE...ESPECIALLY WHILE TRAVELING ON WEST TO EAST 
  ORIENTED ROADWAYS. ALSO...THESE WINDS WILL MAKE OPEN WATERS OF 
  LAKES ROUGH AND HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.
MOTORISTS SHOULD USE EXTRA CAUTION. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

BOATERS SHOULD AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR
AROUND PROTECTED AREAS.

&&

$$

SJOHNSON
357 
WWUS74 KAMA 132004
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
304 PM CDT TUE APR 13 2010

OKZ001>003-TXZ001>010-140100-
/O.CON.KAMA.WI.Y.0008.000000T0000Z-100414T0100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN
304 PM CDT TUE APR 13 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR
THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES. 

* TIMING: THE ONGOING STRONG WINDS ACROSS THE ADVISORY AREA WILL
  PERSIST THROUGH EARLY EVENING...BEFORE DIMINISHING AFTER SUNSET.

* WINDS: SOUTHERLY WINDS WILL REACH SPEEDS OF 25 TO 35 MPH WITH GUSTS
  AS HIGH AS 50 MPH.

* IMPACTS: THESE STRONG WINDS MAY CAUSE YOU TO LOSE CONTROL OF 
  YOUR VEHICLE...ESPECIALLY WHILE TRAVELING ON WEST TO EAST 
  ORIENTED ROADWAYS. ALSO...THESE WINDS WILL MAKE OPEN WATERS OF 
  LAKES ROUGH AND HAZARDOUS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED.
MOTORISTS SHOULD USE EXTRA CAUTION. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.

BOATERS SHOULD AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR
AROUND PROTECTED AREAS.

&&

$$

SJOHNSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 12:13 AM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Apr 13, 12:13 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1213 AM CDT TUE APR 13 2010

.AVIATION...
STRONG LL JET IN PLACE OVERNIGHT ALONG WITH A TIGHT SURFACE PRESSURE
GRADIENT WILL KEEP WINDS STRONG OVERNIGHT. SOUTH TO SOUTHEASTERLY
WINDS AROUND 20KTS GUSTING TO NEAR 30KTS ARE EXPECTED THROUGH THE
OVERNIGHT HOURS. WINDS SHOULD THEN INCREASE BY MID MORNING. WIND
SPEEDS NEAR 30 KNOTS WITH GUSTS ABOVE 40 KNOTS ARE POSSIBLE. AN
AVIATION WEATHER WARNING MAY BE NEEDED FOR TOMORROW. ANTICIPATE THE
WINDS DECREASING BY 10 KNOTS OR SO AFTER 02Z TOMORROW. LOW LEVEL
MOISTURE SHOULD ALSO INCREASE OVERNIGHT AND PROVIDE MVFR CIGS AT ALL
LOCATIONS WHICH MAY LAST INTO THE EARLY AFTERNOON. INCREASING
UNSTABLE AIR SHOULD PROMOTE CB DEVELOPMENT AND POSSIBLE SHOWERS AND
THUNDERSTORMS. WAS NOT CONFIDENT YET TO INSERT PRECIP INTO TAF
SITES...BUT FELT THE CB REMARKS WERE APPROPRIATE FOR THE AFTERNOON
HOURS.

JJB

&&

.PREV DISCUSSION... /ISSUED 631 PM CDT MON APR 12 2010/

AVIATION...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
NORTH ACROSS THE PANHANDLES INCLUDING KAMA...KDHT...AND KGUY. THE
LOWER NEAR MVFR CLOUD BASES SHOULD LIFT AFTER SUNSET WITH MAINLY HIGH
CLOUDS THROUGH THE EVENING. MAY SEE A BRIEF PERIOD OF BR THIS
MORNING...SO INSERTED TEMPO GROUPS TO COVER THE POTENTIAL. ANTICIPATE
A WINDY DAY TOMORROW WITH SUSTAINED WIND SPEEDS NEAR 30 KNOTS. MAY
SEE WIND GUSTS ABOVE 40 KNOTS WHICH COULD PROMPT AN AWW BY TOMORROW.
ALSO ANTICIPATE ANOTHER UNSTABLE DAY TOMORROW WITH ISOLATED TO
SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING...SO INSERTED CB
REMARKS INTO THE TAFS FOR NOW.

JJB

PREV DISCUSSION... /ISSUED 329 PM CDT MON APR 12 2010/

DISCUSSION...
THE UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE ENTIRE
FORECAST PERIOD. TOMORROW...A MID LEVEL SHORTWAVE TROUGH WILL BE THE
MAIN DRIVER OF ANY CONVECTION DEVELOPMENT. THE 700 MB HEIGHT GRADIENT
IS NEAR 30 M PER 100 NMI...AND THERE IS AN EQUALLY IMPRESSIVE HEIGHT
GRADIENT OF 35 M PER 100 NMI AT 850 MB. HOWEVER...MUCH LIKE
TODAY...ABUNDANT CLOUD COVER SHOULD LIMIT MIXING. THEREFORE...HAVE
KEPT WINDS BELOW WIND ADVISORY FOR NOW. WITH THE STRONG SOUTHERLY
FLOW IN THE LOW LEVELS LEADING TO MORE WARM AIR ADVECTION...HAVE
DECIDED TO GO WITH TEMPERATURES ABOVE GUIDANCE.

BY WEDNESDAY...A PACIFIC COLD FRONT WILL APPROACH THE
REGION...PROVIDING THE FOCUS FOR WHAT COULD BE THE BEST CHANCE OF
THUNDERSTORMS THROUGH THE WEEK. WITH LOW TO MID LEVEL SOUTHEASTERLY
FLOW PERSISTENT LEADING UP TO WEDNESDAY...PRECIPITABLE WATER VALUES
BY WEDNESDAY SHOULD BE WELL ABOVE NORMAL. THEREFORE...INCLUDED QPF
NEAR OR ABOVE 0.25 INCHES. DEPENDING ON HOW MUCH AND HOW WIDESPREAD
RAIN IS LEADING UP TO WEDNESDAY THERE MAY BE AN INCREASED THREAT FOR
FLASH FLOODING. HOWEVER...THE THREAT FOR ANY OTHER TYPE OF SEVERE
WEATHER SHOULD REMAIN LOW AS MODEL SOUNDINGS SHOW A NARROW
INSTABILITY PROFILE...WITH CAPE VALUES GENERALLY LESS THAN 1000 J PER
KG.

BY THURSDAY...THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN AS A SERIES
OF SHORT WAVE TROUGHS TRAVERSE THE REGION. THEREFORE THE CHANCES OF
PRECIPITATION WILL CONTINUE EACH DAY THURSDAY AND FRIDAY. THE NEXT
BIG CONCERN WILL BE THE TIMING OF THE COLD FRONT. THE 12Z RUN OF THE
ECMWF SHOWS THE FRONT PUSHING THROUGH THE REGION FRIDAY NIGHT WHILE
THE GFS SHOWS THE FRONT BARLEY REACHING THE AMA CWA ON SATURDAY
BEFORE QUICKLY LIFTING NORTH. BASED ON THE UNCERTAINTY BETWEEN THE
TWO MODELS...HAVE NOT MADE ANY MAJOR CHANGES IN THE EXTENDED.

SJOHNSON

FIRE WEATHER...
THOUGH BREEZY TO WINDY CONDITIONS WILL BE POSSIBLE OVER THE NEXT FEW
DAYS AND LIGHTNING ACTIVITY WILL BE POSSIBLE...RELATIVE HUMIDITY VALUES
SHOULD NOT DROP BELOW 30 PERCENT. THEREFORE...FIRE WEATHER CONCERNS
SHOULD BE LOW TO MODERATE OVER THE NEXT SEVERAL DAYS.

SJOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/11
Hazardous weather outlook, Apr 12, 9:52 PM CDT, 6 hours 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
952 PM CDT MON APR 12 2010

OKZ001>003-TXZ001>020-131100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
952 PM CDT MON APR 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THUNDERSTORMS ARE POSSIBLE THROUGH THE OVERNIGHT HOURS ACROSS ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES. THE THUNDERSTORMS ARE NOT EXPECTED
TO BECOME SEVERE.

BREEZY SOUTH WINDS WILL REQUIRE BOATERS TO EXERCISE CAUTION ON AREA
LAKES TONIGHT.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH MONDAY ACROSS THE
TEXAS AND OKLAHOMA PANHANDLES. THE PROBABILITY OF WIDESPREAD SEVERE
WEATHER REMAINS LOW GIVEN MARGINAL INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

BROST

Nearby

Wind Advisories in Texas, 2010Wind Advisories in Oklahoma, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.